MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, BURR HOLE, 16MM, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, BURR HOLE, 16MM, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42544
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that prior to the procedure, the physician found there was a ¿pressure problem.¿ the valve was to be replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent and met the requirements for reflux and leak testing.However, the valve did not meet the requirements for pressure-flow and preimplantation testing.There was proteinaceous debris on the interior of the valve.The instructions for use cautions, ¿care must be taken to ensure that p articulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance (overdrainage or underdrainage) of the shunt system.Particulate matter, which enters the shunt system, may also hold pressure/flow controlling mechanisms open, resulting in overdrainage.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the physician tested the shunt pressure before implantation, and they couldn't get a normal pressure.

Brand Name
CSF-FLOW CONTROL VALVE, BURR HOLE, 16MM, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8200292
Report Number2021898-2018-00588
Device Sequence Number2279300
Product Code JXG
UDI-Device Identifier00643169466913
UDI-Public00643169466913
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K831678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number42544
Device Catalogue Number42544
Device Lot NumberE42551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer02/12/2019
03/20/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date03/06/2019
03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1